Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Took 3 dosage of sevista. Missing periods. Side effects of medicine?

Sep 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1416 Questions
Hi I took 30mg dose of Sevista only thrice, every alternate day because I had a fat tissue in my left breast. I immediatelysstopped taking it after 3 doses when I came to know that it is an oral contraceptive. Now in spite of stopping it just after 3 doses, my period is late. It's been 2 days since my date and my period has not started. I looked up on the net and found out that delayed menses is a side effect but can you tell me as to when can I expect my period since I've consumed only 3 doses of Sevista?
Posted Mon, 24 Dec 2012 in Menstruation and Miscarriage
Answered by Dr. Das Arindam 58 minutes later
Thank you for posting a question.

Firstly, from your symptoms, I think you had a breast lump.

Now, at this age, causes of this type of breast lump are - fibroadenoma, fibroadenosis, fibrocystic breast disease. To reach a definite diagnosis, three tests must be done - physical examination, mammography, fine needle aspiration cytology ( FNAC). It is called triple assessment.

For fibroadenoma, you need a surgical excision. But now a days, the drug ormeloxifene is being used. Though, it is not effective in all cases but, in many cases it has shown its efficacy. For other conditions, you need nothing.

So, I think you have already gone through the triple assessment, and the lesion is a fibroadenoma, right? If the triple assessment is not done, you must have to do it. Consult with your treating doctor for this.

Though, ormeloxifene can be used as a contraceptive agent, but it is also used in this conditions due to its antiestrogenic action. If you are married and planning for baby, then you should avoid it. Otherwise, you can take it as prescribed by your doctor.

Regarding its side effects, irregular period is most important. You should wait for it. The time period cannot be said. It depends on individual. The period can be delayed approximately 7 to 10 days. But, if you are sexuality active, you have to do a pregnancy test to exclude the possibility. Otherwise do not worry.

Hope this information suffices. Let me know, if you have any more question.


Above answer was peer-reviewed by
Follow-up: Took 3 dosage of sevista. Missing periods. Side effects of medicine? 5 minutes later
Hi. As said by you I have already gone through the tests and it's fibroadenoma. Yes I was sexually active but only for those days when I consumed this medicine. Is it possible that i am pregnant even though when it happened during the intake of Sevista?

Secondly, is it possible that my period is delayed in spite of in taking just 3 doses?
I'm not getting any symptoms of pregnancy though...
Answered by Dr. Das Arindam 46 minutes later
Thank you for writing back.

Fibroadenoma is not fat. It is the proliferation of ducts,glands and fibrous tissue of breast.

Yes, it possible to get pregnant even if you were sexually active during the days you had taken medicines. Because, for effective contraception, you have to take this drug regularly.

In many cases, pregnancy symptoms may not be prominent. So, do the pregnancy test for confirmation.

Yes. It is is possible to have delayed period even if you had taken the medicines for 3 times only.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor